Alert archive / Maine / Coastal Flood Statements in 2016
Coastal Flood Statement 9, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at May 7, 2016, 3:20 PM EDT for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at May 7, 2016, 10:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2016, 3:20 PM EDT (19:20 UTC)
- In effect from
- May 7, 2016, 10:00 PM EDT
- Expired
- May 8, 2016, 3:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924 WHUS41 KGYX 071920 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 320 PM EDT SAT MAY 7 2016 MEZ023-024-NHZ014-080700- /O.NEW.KGYX.CF.S.0009.160508T0200Z-160508T0700Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 320 PM EDT SAT MAY 7 2016 ...HIGH ASTRONOMICAL WILL APPROACH FLOOD STAGE...MINOR IMPACTS POSSIBLE LATE THIS EVENING THROUGH THE EARLY HOURS OF SUNDAY MORNING... * LOCATION...PORTLAND SOUTHWARD THROUGH THE NEW HAMPSHIRE COASTLINE. * COASTAL FLOODING...WHILE COASTAL FLOODING IS NOT EXPECTED...ASTRONOMICAL TIDES WILL REACH TO 11.9 FEET AT 1226 AM...WHICH IS JUST BELOW THE FLOOD STAGE OF 12 FEET. * TIMING...ANY IMPACT WILL BE FELT BETWEEN 10 PM AND 3 AM. * IMPACTS...WINDS CONTINUE TO REMAIN LIGHT AND NEAR SHORE WAVES ARE DOWN FROM PREVIOUS NIGHTS...GENERALLY AROUND 3 FEET. SOME LOCALIZED SPLASH OVER AND BEACH EROSION REMAIN A POSSIBILITY. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at May 7, 12:36 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 7, 12:36 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1236 PM EDT SAT MAY 7 2016
.SYNOPSIS...
A DEEP TROUGH OF LOW PRESSURE WILL REMAIN IN PLACE OVER THE EAST
COAST THROUGH THE WEEKEND BRINGING GENERALLY COOL AND WET CONDITIONS.
A COLD FRONT WILL CROSS THE REGION ON SUNDAY WITH SHOWERS
FOLLOWED BY HIGH PRESSURE ON MONDAY. LOW PRESSURE WILL TRACK ALONG
A STALLED FRONTAL BOUNDARY TO OUR SOUTH TUESDAY AND WEDNESDAY.
RIDGING BUILDS IN FOR THE END OF THE WORK WEEK BRINGING DRY
CONDITIONS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1225 PM...THIS UPDATE JUST BRINGS A CHANCE OF POPS MID-LATE
AFTERNOON ALONG THE MAINE COAST AND INLAND AREAS OF CENTRAL ME.
CLUSTER OF SHRA JUST OFF CAPE COD CONTINUES TO MOVE N...AND MESO
MODELS IN DECENT AGREEMENT THAT IT WILL MAKE IT TO CASCO BAY AND
MID-COAST AND THEN MOVE INLAND AND DISSIPATE THIS AFTERNOON. ALSO
TWEAKED TEMPS A BIT BASED ON CURRENT READINGS.
1025 AM...THIS UPDATE ADJUST TEMPS/SKY/POPS/WX. POPS AND WX WERE
MAINLY ADJUSTED TO REFLECT SOME SPOTTY DRIZZLE IN SPOTS...EARLIER
IN THE DAY ACROSS SRN NH AND THE IMMEDIATE ME COAST...THEN
EVENTUALLY SHIFTING NE AS THE LOW LVL FLOW STARTS TO VEER A
LITTLE BIT. ALSO ADJUSTED SKY FOR LATE THIS MORNING AND EARLY
AFTERNOON IN THE NE ZONES AND THE DOWN SLOPE AREAS N AND EAST OF
THE MTNS WHERE ANY EARLY SUNSHINE WILL FADE BY MID-LATE
AFTERNOON. FINALLY TWEAKED MAX TEMPS JUST A BIT ALONG THE COAST
WHERE HIGHS WILL LIKELY BE STUCK PRETTY CLOSE TO WHERE THEY ARE
NOW...UPPER 40S TO AROUND 50.
PREVIOUSLY AT 6AM... A BIT OF MORNING FOG ACROSS SOUTHERN NEW
HAMPSHIRE. ELSEWHERE PARTIAL CLOUDS AND A FEW SCATTERED SHOWERS.
THE BLOCKING PATTERN REMAINS IN PLACE FOR THE START OF OUR
FORECAST WITH DUELING CLOSED LOWS OVER SOUTHERN CALIFORNIA AND THE
EAST COAST. THE EAST CLOSED LOW WILL CONTINUE TO BRING NORTHERN
NEW ENGLAND GENERALLY WET WEATHER FOR TODAY. WHILE SHOWERS HAVE
STEADILY ERODED OVERNIGHT, DRIZZLE AND FOG CONTINUE... THESE DAMP
CONDITIONS WILL CONTINUE THROUGH THE MORNING BEFORE GRADUALLY
IMPROVING IN THE AFTERNOON AS THE UPPER LOW MOVES OUT. SCATTERED
CLOUD COVER WILL KEEP THE TEMPERATURES FROM CLIMBING WITH MOST
AREAS REMAINING IN THE 50S. ANY AREAS WHERE THE SUN IS ABLE TO
BREAK THROUGH WILL SEE A QUICK JUMP TO THE 60S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
A STRONGER IMPULSE, NOW VISIBLE ON SATELLITE DIGGING INTO THE
GREAT LAKES WILL FINALLY FORCE THE LOW OFF TO OUR EAST SATURDAY
NIGHT. AS THE LOW MOVES OUT, SHOWER COVERAGE WILL GENERALLY
DECREASE THROUGH THE EVENING, ALTHOUGH THE WIDESPREAD MOISTURE
WILL ALLOW FOR FOG TO FORM.
THE UPPER LEVEL IMPULSE WILL DRIVE A COLD FRONT ACROSS THE REGION
ON SUNDAY. THIS FRONT WILL BRING A FEW HOURS OF STEADY RAIN AS IT
MOVES THROUGH FROM WEST TO EAST. GIVEN THE MIDDAY TIMING AND
STRENGTH OF THE FRONT, A RUMBLE OF THUNDER IS POSSIBLE. BEHIND THE
FRONT, CONDITIONS WILL DRY OUT AS WINDS SWITCH TO THE NORTHWEST
AND COOLER AIR MOVES IN. TEMPERATURES WILL DROP TO NEAR FREEZING
SUNDAY NIGHT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MODELS ARE STILL FAVORING A PROGRESSIVE PATTERN OVER THE REGION
IN THE EXTENDED PERIOD. LOOKING AT THE BIG PICTURE...THE STAGNANT
RIGHT UPPER LOW OF AN OMEGA BLOCK OVER EASTERN CANADA AND THE
NORTHEASTERN U.S. WILL BREAK DOWN AS THE BERMUDA HIGH ATTEMPTS TO
BUILD INTO THE SOUTHEAST. THE RESULT WILL BE MORE WARMTH AND
SUNSHINE...ESPECIALLY FOR THE MIDWEEK PERIOD AS NORTHERN
STREAM...HIGH AMPLITUDE RIDGING BUILDS INTO THE NORTHEAST.
INITIALLY THERE MAY BE A FEW SHOWERS AROUND ON MONDAY AS A
SURFACE TROUGH BACKDOORS INTO THE AREA BUT MOISTURE WILL BE
WANING. COOLER AIR WILL DAM ALONG THE HIGHER TERRAIN OF NH AND
MAINE BEHIND THE BOUNDARY CREATING A LARGE TEMPERATURE RANGE FOR
MONDAYS HIGHS...GENERALLY IN THE UPPER 40S/LOWER 50S NORTH TO
UPPER 50S TO MID 60S SOUTH. A STRONG LLJ WILL MIX DOWN PARTLY
BEHIND THE BOUNDARY DURING THE DAY INCREASING WESTERLY WINDS TO
15-20 MPH WITH HIGHER GUSTS.
THE BOUNDARY WILL STALL WELL SOUTH OF THE AREA AND SEVERAL WAVES
OF LOW PRESSURE WILL MOVE EAST ALONG IT TUESDAY AND WEDNESDAY.
ENSEMBLES ARE SHOWING THE BAROCLINIC ZONE FAR ENOUGH SOUTH
TO EXCLUDE POPS FROM THIS PART OF THE FORECAST ALL TOGETHER.
HIGH PRESSURE AT THE SURFACE AND ALOFT BULLIES ITS WAY INTO NEW
ENGLAND WEDNESDAY AND THURSDAY BEFORE SHIFTING OFFSHORE FRIDAY.
THE MOST REMARKABLE PART OF THE WEATHER DURING THIS TIME WILL BE
THE VERY WARM AND SUNNY CONDITIONS. WIDESPREAD 60S ARE FORECAST
WITH SOUTHERN NH AND SW MAINE MAKING A RUN IN THE LOWER 70S
THURSDAY.
FRIDAY INTO SATURDAY A COLD FRONT WILL SWEEP THROUGH BRINGING
A MODERATE SOAKING RAIN TO ALL AREAS. THIS WILL ALSO SERVE TO
KNOCK TEMPERATURE READINGS BACK DOWN A FEW DEGREES.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM...GENERALLY MVFR CEILINGS PRESENT ACROSS THE AREA AT
07Z. MHT HAS ALREADY DROPPED TO IFR AND EXPECT IFR CEILINGS TO
SPREAD NORTHWARD TO CON PSM AND PWM BY DAYBREAK. DAYTIME WILL SEE
A RETURN TO MVFR BEFORE THE HIGH HUMIDITY GETS THE BEST OF IT AND
VISIBILITIES DROP BACK TO IFR FOR THE OVERNIGHT HOURS TOMORROW.
WITH THE LULL BETWEEN SYSTEMS OCCURRING OVERNIGHT...FOG AND LIFR
CONDITIONS MAY OCCUR SATURDAY NIGHT INTO SUNDAY MORNING. SUNDAY
EXPECT IFR AHEAD OF THE FRONT WITH RAPID CLEARING TO VFR AS THE
FRONT MOVES THROUGH. LOW LEVEL JET OF 50KTS AT 4KFT ACCOMPANYING
THE FRONTAL PASSAGE MAY CREATE LLWS CONDITIONS ON SUNDAY.
LONG TERM...VFR SUN NIGHT THRU WED. GUSTY W WINDS WILL REACH
20-30 KTS ON MONDAY.
&&
.MARINE...
SHORT TERM...SCA REMAINS IN PLACE FOR 5FOOT SEAS ON THE OUTER
WATERS. SEAS WILL DECREASE THROUGH THE DAY TODAY AND EXPECT IT TO
BE BELOW SCA BY SATURDAY NIGHT. SCA WILL AGAIN BE NEEDED BEHIND
THE FRONT SUNDAY NIGHT.
LONG TERM...SEAS AND WINDS WILL INCREASE VERY EARLY MONDAY OVER
THE OUTER WATERS AS THE GUSTY WINDS MIX DOWN TO THE SURFACE. WE
WILL NEED SMALL CRAFT ADVISORIES FOR THE OUTER WATERS AT LEAST AND
POSSIBLY THE BAYS THROUGH EARLY TUESDAY.
&&
.FIRE WEATHER...
RH VALUES WILL BE MODERATE TO HIGH THROUGH THIS WEEKEND WITH SHOWERS
EXPECTED EACH DAY. A MODEST AMOUNT...PERHAPS A QUARTER INCH OF
RAIN WILL FALL ON SUNDAY. A COOL AND MOIST WEATHER PATTERN REMAINS
IN PLACE THROUGH THE WEEK KEEPING FIRE DANGER IN CHECK. WESTERLY WINDS
BECOME GUSTY BEHIND A FRONTAL PASSAGE MONDAY. RH VALUES MAY BE
AROUND 30% DURING THIS TIME FOR PORTIONS OF SOUTHERN NH AND
SOUTHWEST MAINE CREATING BORDERLINE FIRE WEATHER CONCERNS.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD THREAT CONTINUES TONIGHT FOR THE 11.9 FT AT PORTLAND
AT 12:26 AM. FAIRLY LIGHT WINDS AND 5FT SEAS WILL BE MARGINAL TO
PRODUCE ANY FLOODING AND SO HAVE NOT ISSUED ANYTHING AT THIS TIME.
A COASTAL FLOOD STATEMENT OR ADVISORY MAY BE NEEDED.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
EVENING FOR ANZ150-152-154.
&&
SYNOPSIS...
NEAR TERM...CEMPA/CURTIS
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
FIRE WEATHER...
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 7, 3:35 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 335 AM EDT SAT MAY 7 2016 MEZ023-024-NHZ014-080745- COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 335 AM EDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MAINE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HIGH ASTRONOMICAL TIDES...COMBINED WITH A PERSISTENT ONSHORE FLOW...COULD PRODUCE MINOR COASTAL FLOODING OR SOME SPLASH-OVER NEAR THE TIMES OF HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-018>022-025>028-NHZ001>013-015-080745- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH- INTERIOR ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH- 335 AM EDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-080745- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 335 AM EDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in Maine, 2016Coastal Flood Statements in New Hampshire, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.